Alabama, 2014Tornadoes in Alabama, November 17, 2014
November 17, 2014 · NWS MOB · 4 events in 4 counties and zones
Isolated severe thunderstorms moved across the area during the early morning hours of November 17th, producing 3 weak tornadoes that caused damage in portions of southwest and south central Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $635,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms moved across the area during the early morning hours of November 17th, producing 3 weak tornadoes that caused damage in portions of southwest and south central Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Nov 17, 12:17 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Nov 17, 12:17 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1217 AM CST MON NOV 17 2014
.AVIATION...PREVAILING MVFR CEILINGS WILL CONTINUE OVER THE REGION
AHEAD OF AN APPROACHING COLD FRONT. CEILINGS IFR OVER INLAND PORTIONS
OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA AS NUMEROUS SHRA AND
SCATTERED TSRA FILL IN THIS EVENING...SPREADING EAST THROUGH SUNRISE.
SOUTH WINDS 10-15 KNOTS WITH HIGHER GUSTS WILL OCCUR ESPECIALLY NEAR
THE COAST THROUGH THIS EVENING. WINDS SHIFT NORTHWEST AND INCREASE TO
AROUND 15 KNOTS WITH HIGHER GUSTS EARLY MONDAY MORNING BEHIND THE
FRONT...WHICH SHOULD REACH INTERSTATE 65 BY 12Z...AND CLEAR THE
ENTIRE REGION...INCLUDING COASTAL WATERS...BY 18Z. 77/BD
&&
.PREV DISCUSSION... /ISSUED 1031 PM CST SUN NOV 16 2014/
MESOSCALE UPDATE...THE 17.00Z LIX SOUNDING INDICATES A SUFFICIENTLY
MOIST AND MARGINALLY UNSTABLE AIRMASS OVER THE LOWER MISSISSIPPI
VALLEY. THIS IS LOCATED SOUTH OF A NORTHWARD MOVING WARM FRONT LOCATED
OVER THE CENTRAL GULF COAST. STRONG LOW LEVEL WIND SHEAR FROM 170 DEG
AND 5 KNOTS AT ABOUT 150 FEET...TO 190 DEG 35 KNOTS AT 1200
FEET...AND 200 DEGREES AND 40 KNOTS AT 2000 FEET. THIS VERTICAL WIND
PROFILE WAS OBSERVED AS A LOW LEVEL CURVED HODOGRAPH...AND FORECAST
SOUNDINGS FROM THE GFS...NAM...AND RUC OUTPUTS INDICATED CONSIDERABLY
MORE HELICITY WOULD BE BROUGHT ABOUT OVER POINTS EAST OF THE INSITU
SOUNDING. ALL OF THESE JUSTIFIED A TORNADO WATCH UNTIL 5 AM FOR
ISOLATED TORNADOES FOR THE NEXT SEVERAL HOURS. THE AREA COVERED BY
THE TORNADO WATCH INCLUDES AREAS WEST OF THE TOMBIGBEE RIVER...EXCEPT
FOR CHOCTAW COUNTY. 77/BD
PREV DISCUSSION... /ISSUED 647 PM CST SUN NOV 16 2014/
AVIATION...17/00Z TERMINAL FORECAST DISCUSSION...
GENERALLY PREVAILING MVFR CIGS WILL CONTINUE OVER THE REGION THIS
EVENING AS SOUTHERLY FLOW PERSISTS AHEAD OF AN APPROACHING
TROUGH/COLD FRONT. IFR CIGS DEVELOP OVER INLAND PORTIONS OF
SOUTHEAST MS/SOUTHWEST AL AS RAIN AND A FEW TSRA FILL IN ACROSS
THESE LOCATIONS THIS EVENING...SPREADING EAST DURING THE EARLY
MORNING HOURS. MVFR TO IFR CONDITIONS INCREASING LATE TONIGHT AND
EARLY MONDAY MORNING AS SHRA AND TSRA ACTIVITY ALONG AND JUST AHEAD
OF THE FRONT MOVES EAST ACROSS THE AREA. SOUTHERLY WINDS 10-15 KNOTS
WITH A FEW HIGHER GUSTS WILL PERSIST ESPECIALLY NEAR THE COAST
THROUGH THIS EVENING. WINDS TURN NORTHWEST AND INCREASE TO AROUND 15
KNOTS WITH HIGHER GUSTS EARLY MONDAY MORNING BEHIND THE
FRONT...AGAIN ESPECIALLY NEAR THE COAST. 12/DS
PREV DISCUSSION... /ISSUED 435 PM CST SUN NOV 16 2014/
A RISK OF SEVERE STORMS EXISTS ALONG THE SOUTHERN HALF OF THE
LOCAL AREA TONIGHT...
A STRONG ARCTIC COLD FRONT BRINGS POTENTIAL RECORD COLD MONDAY AND
TUESDAY NIGHT...
SHORT TERM [TONIGHT THROUGH MONDAY NIGHT]...DEEP CYCLONIC FLOW
EXISTS ACROSS MUCH OF THE COUNTRY THIS AFTERNOON AS A BROAD LONGWAVE
TROUGH CONTINUES TO DEEPEN OVER THE CENTRAL CONUS. SOUTHWEST FLOW
ALOFT PREVAILS ACROSS THE CENTRAL GULF COAST REGION IN ADVANCE OF
THIS FEATURE. A SURFACE LOW PRESSURE SYSTEM WAS LOCATED OVER SOUTH
CENTRAL LOUISIANA THIS AFTERNOON...WITH AN ASSOCIATED SURFACE TROUGH
AXIS/FRONTAL BOUNDARY STRETCHING NORTHEASTWARD ACROSS SOUTH CENTRAL
MISSISSIPPI AND CENTRAL ALABAMA/GEORGIA. SOUTH TO SOUTHEAST FLOW IN
ADVANCE OF THIS FEATURE HAS ALLOWED LOW LEVEL MOISTURE TO GRADUALLY
TRANSPORT NORTHWARD ACROSS MUCH OF THE CWFA THIS AFTERNOON...AND
SURFACE DEWPOINTS ARE RANGING FROM THE MID 50S TO AROUND 60 OVER THE
INTERIOR TO THE LOWER TO MID 60S NEAR THE IMMEDIATE COAST. A MUCH
COOLER AIRMASS WAS LOCATED BEHIND THE BOUNDARY...WITH TEMPERATURES
ONLY IN THE 40S AND 50S ACROSS CENTRAL AND NORTHERN PORTIONS OF
MISSISSIPPI AND ALABAMA. SYNOPTIC SCALE LIFT AND SOME ELEVATED
INSTABILITY ALONG AND BEHIND THE BOUNDARY HAS RESULTED IN A LARGE
AREA OF RAIN WITH A FEW EMBEDDED THUNDERSTORMS STRETCHING FROM
SOUTHERN LOUISIANA THROUGH SOUTHWEST/CENTRAL MISSISSIPPI...AND
INTO NORTHERN PORTIONS OF ALABAMA AND GEORGIA THIS AFTERNOON. MOST OF
THE PRECIPITATION ALONG THIS AXIS HAS SO FAR REMAINED TO THE WEST AND
NORTH OF OUR CWFA THIS AFTERNOON.
SURFACE LOW PRESSURE WILL LIFT NORTHEASTWARD ACROSS NORTHERN ALABAMA
AND GEORGIA THIS EVENING...AND SOUTHERLY TO SOUTHWESTERLY LOW LEVEL
FLOW WILL CONTINUE TO ALLOW FOR WARM/MOIST ADVECTION ACROSS MUCH OF
OUR CWFA THROUGH LATE TONIGHT. HIGH RESOLUTION/SHORT TERM SOLUTIONS
ARE IN GOOD AGREEMENT WITH GRADUALLY BRINGING SYNOPTIC SCALE LIFT
SOUTHEASTWARD INTO NORTHWESTERN PORTIONS OF OUR CWFA THIS EVENING...
THEN EASTWARD THROUGH THE REMAINDER OF THE AREA LATE TONIGHT INTO
EARLY MONDAY MORNING. NUMEROUS TO WIDESPREAD SHOWERS WITH SCATTERED
TO NUMEROUS THUNDERSTORMS WILL SPREAD OVER THE CWFA THROUGH TONIGHT
AHEAD OF AN APPROACHING STRONG COLD FRONT MOVING FROM THE MISSISSIPPI
VALLEY TOWARD THE GULF COAST REGION. STRONG DEEP LAYER SHEAR WILL
SPREAD ACROSS OUR FORECAST AREA TONIGHT...45-60 KNOTS IN THE 0-6 KM
LAYER PER LATEST SHORT TERM DATA...AS FLOW INCREASES WELL AHEAD OF
THE DEEP TROUGH TO THE WEST. MLCAPE VALUES SHOULD GENERALLY RANGE
LESS THAN 500 J/KG OVER INTERIOR PORTIONS OF THE CWFA TONIGHT...
BUT COULD RANGE AS HIGH AS 500-1000+ J/KG CLOSER TO THE COAST WITHIN
THE MORE MOIST AIRMASS. STORM RELATIVE HELICITY VALUES WILL INCREASE
AHEAD OF THE APPROACHING BOUNDARY TONIGHT...ESPECIALLY NEAR THE COAST
WHERE 0-1 KM VALUES COULD EXCEED 250 M2/S2. THERE WILL BE A LIMITED
RISK OF SEVERE WEATHER MAINLY SOUTH OF THE HIGHWAY 84 CORRIDOR LATE
TONIGHT INTO EARLY MORNING MONDAY...WITH THE MORE FAVORED POTENTIAL
NEAR THE COAST. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND
POSSIBLY ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
WITH MUCH OF THE REGION POTENTIALLY RECEIVING 1-2 INCHES OF RAIN WITH
LOCALIZED HIGHER AMOUNTS. OVERALL FLASH FLOODING POTENTIAL WILL BE
LOW GIVEN THE ANTECEDENT DRY CONDITIONS...BUT LOCALIZED FLOODING OF
LOW LYING/URBAN AREAS WILL BE POSSIBLE.
SHOWERS AND STORMS WILL DECREASE IN COVERAGE FROM WEST TO EAST MONDAY
MORNING AS THE STRONG COLD FRONT ADVANCES ACROSS THE REGION. IN
FACT...HIGH TEMPERATURES MONDAY COULD OCCUR IN THE MORNING...WITH
TEMPS STEADY OR FALLING THROUGH THE DAY AS STRONG COLD ADVECTION
SPREADS OVER THE AREA. WE HAVE TRENDED HOURLY GRIDS TOWARD A STEADY
OR SLOW FALL...ESPECIALLY OVER CENTRAL AND WESTERN AREAS. BREEZY
NORTHWEST WINDS FOLLOW IN THE WAKE OF THE FRONT MONDAY. LATER SHIFTS
MAY NEED TO EVALUATE A WIND ADVISORY NEAR THE COAST. /21
STRONG ARCTIC HIGH EXPANDS ACROSS THE CENTRAL GULF COAST MONDAY
NIGHT...BRINGING STRONG COLD AIR ADVECTIVE PROCESSES AND COLDER
THICKNESSES RESULTING IN THE OVERNIGHT LOWS PLUNGING INTO THE 20S FOR
MUCH OF THE LOCAL AREA. LOOKING AT MANY AREAS...LATEST FORECAST LOWS
IN THE MID/UPPER 20S COULD TIE OR BREAK RECORDS. WIND CHILL VALUES
FORECAST TO DIP INTO THE TEENS. /10
LONG TERM [TUESDAY THROUGH SUNDAY]...WITH ARCTIC HIGH IN PLACE ON
TUESDAY...HIGH TEMPERATURES LOOK TO STRUGGLE TO GET OUT OF THE 40S
MOST AREAS...MAYBE BREAKING THE 50 DEGREE MARK ALONG THE BEACHES.
FORECAST DAYTIME HIGHS ON TUESDAY WILL BE SOME 20 TO 25 DEGREES BELOW
CLIMATOLOGICAL NORMALS. TUESDAY NIGHT...LOWS AROUND 20 WELL INLAND TO
MID 20S NEAR THE COAST COULD TURN OUT TO BE THE COLDEST SO FAR THIS
SEASON. LOCAL HARD FREEZE CRITERIA COULD BE MET OVER INTERIOR
SOUTHWEST ALABAMA AND WILL MAINTAIN MENTION OF THE HARD FREEZE
POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK FOR TUESDAY NIGHT INTO
EARLY WEDNESDAY MORNING. /10/29
WEDNESDAY THROUGH SUNDAY...DRY CONDITIONS CONTINUE THROUGH THURSDAY
WITH A SMALL CHANCE FOR RAIN THURSDAY NIGHT INTO SATURDAY AS A WEAK
COLD FRONT ADVANCES FROM THE WEST AND MOVES THROUGH THE AREA. AFTER A
COLD START TO THE MEDIUM RANGE...TEMPERATURES MODERATE TO NEAR
SEASONABLE LEVELS BY THE LATTER END OF THE OUTLOOK. 10/29
AVIATION...
16.18Z TERMINAL FORECAST DISCUSSION...
MVFR CIGS WILL CONTINUE TO IMPACT THE REGION THIS AFTERNOON AS
SOUTHERLY FLOW PERSISTS AHEAD OF AN APPROACHING TROUGH/COLD FRONT.
IFR CIGS MAY DEVELOP OVER INLAND PORTIONS OF SOUTHEAST MS/SOUTHWEST
AL AS RAIN AND A FEW TSRA FILL IN ACROSS THESE LOCATIONS LATE IN THE
AFTERNOON...AND MVFR TO IFR CONDITIONS WILL BE POSSIBLE WITH
INCREASING COVERAGE OF RAIN AND SCATTERED TSRA AHEAD OF THE FRONT
LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. SOUTHERLY WINDS 10-15
KNOTS WITH A FEW HIGHER GUSTS WILL PERSIST ESPECIALLY NEAR THE COAST
THROUGH THIS EVENING. WINDS TURN NORTHWEST AND INCREASE TO AROUND 15
KNOTS WITH HIGHER GUSTS EARLY MONDAY MORNING...AGAIN ESPECIALLY NEAR
THE COAST. /21
MARINE...LOW PRESSURE WILL LIFT FROM THE LOWER MISSISSIPPI VALLEY
REGION EARLY THIS EVENING TO NORTHERN ALABAMA AND GEORGIA BY EARLY
MONDAY MORNING. A MODERATE TO STRONG SOUTH TO SOUTHWEST FLOW WILL
CONTINUE OVER THE MARINE AREA THROUGH TONIGHT IN ADVANCE OF THIS
SYSTEM. A STRONG COLD FRONT WILL PUSH THROUGH THE NORTHERN GULF
MONDAY MORNING...AND STRONG OFFSHORE FLOW WILL SPREAD OVER THE MARINE
AREA FOLLOWING THE PASSAGE OF THE FRONT MONDAY THROUGH TUESDAY.
FREQUENT GUSTS TO GALE FORCE WILL ALSO BE POSSIBLE OVER THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA PANHANDLE BEYOND 20 NAUTICAL
MILES MONDAY EVENING THROUGH TUESDAY MORNING. WE HAVE ISSUED A GALE
WATCH FOR THE OFFSHORE WATERS MONDAY EVENING AND TUESDAY MORNING.
SEAS BUILD TO 4 TO 7 FEET OVER THE NEAR SHORE WATERS THROUGH LATE
MONDAY/EARLY TUESDAY...WITH BUILDING SEAS OF 7 TO 9 FEET WELL
OFFSHORE. /21
FIRE WEATHER...A STRONG COLD FRONT PLUNGES SOUTHEAST ACROSS THE
LOWER MISSISSIPPI RIVER VALLEY THIS EVENING...BRINGING PERIODS OF
SHOWERS AND EMBEDDED STORMS TO THE CENTRAL GULF COAST. WIND SHIFT
WITH THE FRONTAL PASSAGE OCCURS LATE MONDAY MORNING...FOLLOWED BY A
STRENGTHENING MIXED LAYER NORTH TO NORTHWEST FLOW AND GOOD DISPERSION
THROUGH THE DAY. STRONG HIGH PRESSURE EXPANDS ACROSS THE CENTRAL GULF
COAST ON TUESDAY BRINGING THE POTENTIAL OF CRITICALLY LOW AFTERNOON
HUMIDITY BELOW 25 PERCENT. DAYTIME DISPERSION ON TUESDAY REMAINS
GOOD. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 49 51 25 48 24 / 100 40 05 00 00
PENSACOLA 58 60 28 49 28 / 80 70 05 00 00
DESTIN 63 68 32 51 32 / 80 80 10 00 00
EVERGREEN 52 52 24 43 21 / 100 60 05 00 00
WAYNESBORO 46 49 24 45 22 / 100 20 05 00 00
CAMDEN 48 48 24 44 20 / 100 50 05 00 00
CRESTVIEW 60 64 26 48 21 / 80 80 10 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM...
GALE WATCH FROM 6 PM MONDAY TO NOON TUESDAY FOR THE FOLLOWING
ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO
60 NM...
SMALL CRAFT ADVISORY UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES:
CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
MOBILE BAY...
&&Hazardous weather outlook, Nov 16, 3:46 PM CST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
346 PM CST SUN NOV 16 2014
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-172215-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
346 PM CST SUN NOV 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A VIGOROUS UPPER LEVEL DISTURBANCE AND STRONG SURFACE COLD FRONT
APPROACHING FROM THE WEST WILL LEAD TO WIDESPREAD RAIN WITH EMBEDDED
THUNDERSTORMS...SPREADING EAST ACROSS THE AREA. A FEW STRONG STORMS
WILL BE POSSIBLE...OCCURRING LATE THIS EVENING AND ON PAST
MIDNIGHT...GENERALLY SOUTH OF US HIGHWAY 84. ALONG THE COAST AND
OFFSHORE...WHERE SLIGHTLY HIGHER INSTABILITY RESIDES...AN ELEVATED
RISK OF SEVERE WEATHER EXISTS. THE MAIN THREAT IN ANY STORMS THAT BECOME
BRIEFLY SEVERE WILL BE DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60
MPH AND ISOLATED TORNADOES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A MUCH COLDER AIRMASS FILTERS ACROSS THE CENTRAL GULF COAST EARLY IN
THE WEEK AS A LARGE ARCTIC SURFACE HIGH EXPANDS OVER THE DEEP SOUTH.
VERY COLD TEMPERATURES ARE FORCAST MONDAY NIGHT WITH LOWS RANGING
FROM 23 TO 28 NORTH OF THE COAST. THE COLDEST TEMPERATURES OF THE
SEASON ARE EXPECTED FOR TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING
WITH LOWS PLUNGING TO NEAR 20 OVER THE INTERIOR. A HARD FREEZE IS LOCALLY
DEFINED AS 20 DEGREES OR COLDER...AND A HARD FREEZE MAY OCCUR OVER
INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA LATE TUESDAY NIGHT INTO
EARLY WEDNESDAY MORNING. STAY TUNED FOR UPDATES ON THIS COLD WEATHER
OUTBREAK.
VERY DRY CONDITIONS ON TUESDAY SUPPORTS AN INCREASED RISK OF
WILDFIRE AS MINIMUM AFTERNOON HUMIDITY DROPS TO BELOW 25 PERCENT OVER
MANY AREAS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.
GMZ630>635-650-655-670-675-172215-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
346 PM CST SUN NOV 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
APPROACH AND PASSAGE OF STRONG ARCTIC FRONT BRINGS HAZARDS TO SMALLER
MARINE CRAFT IN THE SHORT TERM. SOUTHWEST TO WEST WINDS AROUND 20
KNOTS LATE TONIGHT...BECOME NORTHWEST TO NORTH AND INCREASING TO 20
TO 25 KNOTS WITH HIGHER GUSTS EARLY MONDAY MORNING. SEAS BUILD TO 4
TO 6 FEET.
AHEAD OF THE FRONT...A FEW STRONG TO BRIEFLY SEVERE STORMS ARE
POSSIBLE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG COLD FRONT PASSES EAST OF THE AREA ON MONDAY WITH A STRONG
ARCTIC HIGH EXPANDING ACROSS THE GULF COAST. NORTH WINDS OF 20 TO 30
KNOTS WITH FREQUENT GUSTS TO GALE FORCE WILL BE POSSIBLE THROUGH
TUESDAY MORNING OVER THE OPEN ALABAMA AND NORTHWEST FLORIDA COASTAL
WATERS.
In the hours before
Special weather statement, Nov 16, 8:35 PM CST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
835 PM CST SUN NOV 16 2014
MSZ067-170330-
WAYNE MS-
835 PM CST SUN NOV 16 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WAYNE COUNTY
IN SOUTHEAST MISSISSIPPI...THROUGH 930 PM CST...
AT 832 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 14 MILES WEST OF WAYNESBORO TO 10 MILES SOUTHEAST
OF LAUREL...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAYNESBORO... CLARA...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
THESE STORMS MAY INTENSIFY AND A WARNING MAY BE NEEDED. PLEASE
CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER
SERVICE UPDATES OR POSSIBLE WARNINGS.
&&
Special weather statement, Nov 16, 11:35 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1135 PM CST SUN NOV 16 2014
MSZ075-078-170630-
STONE MS-PERRY MS-
1135 PM CST SUN NOV 16 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STONE AND PERRY
COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 1230 AM CST...
AT 1132 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTHEAST OF PETAL TO 12 MILES NORTHWEST
OF WIGGINS...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
RICHTON... NEW AUGUSTA... BEAUMONT...
WIGGINS... PERKINSTON...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST MONDAY MORNING FOR
SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.
&&
Special weather statement, Nov 16, 11:43 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1143 PM CST SUN NOV 16 2014
ALZ051-170645-
CHOCTAW AL-
1143 PM CST SUN NOV 16 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CHOCTAW COUNTY
IN SOUTHWEST ALABAMA...THROUGH 1245 AM CST...
AT 1140 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 14 MILES NORTHWEST OF BUTLER TO 13 MILES WEST OF
BUTLER...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
PENNINGTON... NEEDHAM... LISMAN...
BUTLER...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST MONDAY MORNING FOR
SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.
&&
Special weather statement, Nov 17, 12:19 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1219 AM CST MON NOV 17 2014
ALZ052-MSZ067-075-076-170715-
WASHINGTON AL-WAYNE MS-PERRY MS-GREENE MS-
1219 AM CST MON NOV 17 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WAYNE...
SOUTHERN PERRY AND GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...
SOUTHWESTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...THROUGH 115 AM
CST...
AT 1217 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 13 MILES EAST OF RICHTON TO 14 MILES SOUTHEAST OF
RICHTON TO 16 MILES NORTHEAST OF WIGGINS...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
STATE LINE... MCLAIN... LEAKESVILLE...
VINEGAR BEND... FRUITDALE...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
THESE STORMS MAY INTENSIFY AND A WARNING MAY BE NEEDED. PLEASE
CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER
SERVICE UPDATES OR POSSIBLE WARNINGS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST MONDAY MORNING FOR
SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.
&&
Special weather statement, Nov 17, 1:24 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
124 AM CST MON NOV 17 2014
ALZ052-053-055-061-062-MSZ075-076-078-079-170815-
MONROE AL-WASHINGTON AL-STONE MS-PERRY MS-GREENE MS-UPPER BALDWIN AL-
CLARKE AL-UPPER MOBILE AL-GEORGE MS-
124 AM CST MON NOV 17 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN STONE...
SOUTHERN PERRY...SOUTHERN GREENE AND NORTHERN GEORGE COUNTIES IN
SOUTHEAST MISSISSIPPI...SOUTHWESTERN MONROE...WASHINGTON...SOUTHERN
CLARKE...NORTHWESTERN BALDWIN AND NORTHERN MOBILE COUNTIES IN
SOUTHWEST ALABAMA...THROUGH 215 AM CST...
AT 115 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTH OF CHATOM TO 11 MILES NORTHEAST OF
LEAKESVILLE TO 16 MILES NORTHEAST OF WIGGINS...AND MOVING EAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
MOWA CHOCTAW RESERVATION... MOVICO...
MOUNT VERNON... GULFCREST... CITRONELLE...
CHUNCHULA... CALVERT... BUCKS...
LEAKESVILLE...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST MONDAY MORNING FOR
SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.
&&
Tornado, Washington
- When
- November 17, 1:37 AM CST to 2:00 AM CST
- Where
- Washington County, 2.74 mi ESE of Chatom Muni Arpt to 3.12 mi ENE of St Stephens
- Rating
- EF1
- Path length
- 11.57 mi
- Path width
- 150 yd
- Continued into
- Clarke, Al (MOB)
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.442, -88.154
This tornado produced a non-continuous damage path. The tornado first touched down along highway 56 and moved northeast where it hit a house and caused minor roof damage and broken windows. In the same area a poorly constructed barn was severely damaged. The tornado continued northeast where it hit a hunting camp and flipped 3 campers. The storm continued northeast and caused damage along St. Stephens Ave. where a chicken coop was damaged and a tree fell on a mobile home. The tornado continued northeast and crossed the Tombigbee river Into Clarke County.
Tornado, Clarke
- When
- November 17, 2:00 AM CST to 2:10 AM CST
- Where
- Clarke County, 5.31 mi SSE of Salitpa to 4.07 mi ESE of Winn
- Rating
- EF1
- Path length
- 10.33 mi
- Path width
- 150 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.545, -88.000
This tornado produced a non-continuous damage path. The storm moved out of Washington County and into Clarke County east of St. Stephens. The storm continued northeast and crossed the Tombigbee river into Clarke County. The tornado caused damage along Bolen Town Road where numerous trees were snapped and a large tree was completely uprooted and fell on a house, causing extensive damage. An older home suffered roof damage near Toddtown. Tree damage continued along Highway 69 before the storm weakened with damage ending near Antioch Road.
Tornado, Butler
- When
- November 17, 3:59 AM CST to 4:05 AM CST
- Where
- Butler County, 1.44 mi S of Georgiana to 3.28 mi NE of Avant
- Rating
- EF1
- Path length
- 5.89 mi
- Path width
- 150 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.609, -86.747
The tornado touched down near Norrell Ave. and tracked northeast across Palmer and Veneer Ave. It was at these locations where the tornado reached its peak intensity. Significant tree damage was observed and many power lines were downed. A few sheds and outbuildings were destroyed with minor shingle damage noted to a couple of homes. The tornado tracked northeast across highway 31 and 106, producing sporadic tree damage. The tornado lifted near Bushy Creek Drive and Mccall Road. Prior to lifting the tornado produced minor damage to a couple of mobile homes and two cars were heavily damaged by trees.
Tornado, Crenshaw
- When
- November 17, 4:25 AM CST to 4:45 AM CST
- Where
- Crenshaw County, 2.37 mi SSW of Blackrock to 1.02 mi ESE of Petrey
- Rating
- EF1
- Path length
- 16.21 mi
- Path width
- 150 yd
- Continued into
- Pike, Al (BMX)
- Property damage
- $285,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.737, -86.430
The tornado first touched own on Cook Stand Road just east of the Butler County line. Several homes experienced significant damage due to downed trees. A double wide manufactured home was shifted off its blocks. The tornado tracked east northeast across highway 10 where it produced minor shingle damage and broken windows to a single family home. The tornado continued northeast producing sporadic tree damage. A chicken house was destroyed on Quail Tower Road. The tornado intensified again as it crossed highway 331. Numerous chicken houses were destroyed on CR 50 and Cross Road. The tornado continued northeast and produced additional sporadic tree damage until it reached the Pike County line just south and east of Petrey.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in New York, November 17 to 19, 20149 deaths · 9 injured · $5.5 million · 5 events
- Tornadoes and Damaging Winds in Florida, November 17, 20142 injured · $2.1 million · EF2 · 12 events
- Lake-Effect Snow in New York, November 17 to 19, 2014$1.0 million · 3 events
- Tornado and Damaging Winds in Georgia, November 17, 2014$19,000 · EF1 · 4 events
- Tornado and Damaging Winds in Florida, November 17, 2014$15,000 · EF0 · 24 events
- Tornadoes in Alabama, November 17, 2014EF1 · 4 events
- Flooding and Damaging Winds in Massachusetts, November 17, 2014$15,000 · 54 kt wind · 8 events
- Lake-Effect Snow in Michigan, November 17 to 21, 201414 events
- Lake-Effect Snow and Winter Weather in Michigan, November 17 to 18, 201412 events
- High Surf in Hawaii, November 17 to 18, 201412 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, November 17, 201450 kt wind · 9 events
- Damaging Winds in Georgia, November 17, 2014$7,000 · 55 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548897, 548993, 548895, 548896.